Oregon, 2010High Wind in Oregon, December 7 to 8, 2010
December 7 to 8, 2010 · NWS MFR · 3 events in 3 counties and zones
A strong cold front brought high winds to the southern Oregon Coast and to portions of Lake county east of the Cascades.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front brought high winds to the southern Oregon Coast and to portions of Lake county east of the Cascades.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 7, 8:50 AM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 7, 8:50 AM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST TUE DEC 7 2010
.DISCUSSION...A COLD FRONT LOCATED ABOUT 400 MILES OFF THE OREGON
COAST WILL MOVE SLOWLY EAST TODAY AS A CLOSED UPPER LOW REMAINS NEAR
140W. MOST OF THE PRECIPITATION AHEAD OF THE FRONT WILL STAY
OFFSHORE TODAY. THE FRONT WILL MOVE ONSHORE LATE TONIGHT THEN
PROGRESS ACROSS THE REGION WEDNESDAY. THE PRESSURE GRADIENT AT THE
SURFACE THROUGH 700MB WILL BE ON THE INCREASE LATER TODAY AND
TONIGHT AS THE FRONT MOVES CLOSER TO THE COAST. NUMEROUS WIND
ADVISORIES AND WARNINGS ARE IN EFFECT.
&&
.AVIATION...GENERALLY VFR CONDITIONS ALL AREAS THROUGH THIS EVENING.
MVFR CIGS/VSBYS GRADUALLY DEVELOPING ALONG THE COAST TONIGHT AS THE
FRONT NEARS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST
WEDNESDAY FOR ORZ021-022.
WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY FOR
ORZ030.
WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY FOR
ORZ026.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY
FOR ORZ031.
CA...HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY
FOR CAZ081.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR CAZ081.
WIND ADVISORY FROM 1 AM TO 4 PM PST WEDNESDAY FOR CAZ085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM
PST THIS MORNING FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 10 AM THIS MORNING TO 10 AM PST
THURSDAY FOR PZZ350-356.
GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY FOR
PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST THIS
AFTERNOON FOR PZZ350-356.
GALE WARNING UNTIL 7 AM PST WEDNESDAY FOR PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ370-376.
HOLTZHazardous weather outlook, Dec 7, 5:45 AM PST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
545 AM PST TUE DEC 7 2010
CAZ085-090000-
MODOC COUNTY-
545 AM PST TUE DEC 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND ADVISORY HAS BEEN ISSUED EFFECTIVE 1 AM PST WEDNESDAY
MORNING THROUGH 4 PM PST WEDNESDAY AFTERNOON. PLEASE SEE LATEST
ADVISORY MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE HIGH WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 7, 7:10 AM PST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
710 AM PST TUE DEC 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 AM HEAVY RAIN NE BROOKINGS 42.06N 124.29W
12/07/2010 M0.16 INCH CURRY OR TRAINED SPOTTER
7AM 6 DEC TO 7AM 7 DEC. -RA NOW WITH 10-15MPH
&&
MOTTENWEHigh Wind, South Central Oregon Coast
- When
- December 7, 1:00 PM PST to December 8, 2:40 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
None of the reporting stations that are normally used to verify warnings reported high winds with this system. However, the Cape Blanco station reported gusts as high as 75 mph (at 07/1310 PST) and six gusts 65 mph or greater. Based on these observations, it is assumed that high winds occurred away from the point in zone ORZ021.
High Wind, Curry County Coast
- When
- December 7, 1:00 PM PST to December 8, 2:40 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Official NWS Observations
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
None of the reporting stations that are normally used to verify warnings reported high winds with this system. However, the Cape Blanco station reported gusts as high as 75 mph (at 07/1310 PST) and six gusts 65 mph or greater. Based on these observations, it is assumed that high winds occurred just south of the point in zone ORZ022.
High Wind, Central & Eastern Lake County
- When
- December 8, 12:44 AM PST to 1:44 AM PST
- Where
- Central & Eastern Lake County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.793, -120.387 (the zone’s center; the record gives no point)
The Coffee Pot Flat RAWS reported a gust to 58 mph at 08/0144 PST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Wyoming, December 7, 20101 injured · 1 event
- Frost and Freeze in Florida, December 7 to 8, 20106 events
- Flash Flooding and Heavy Rain in Puerto Rico, December 7 to 8, 2010$5,000 · 3 events
- Drought in Arkansas, December 7 to 31, 20102 events
- Winter Weather in Tennessee, December 7, 20102 events
- Flood in Minnesota, December 7 to 10, 20101 event
- High Wind in Oregon, December 7 to 8, 201053 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264135, 264136, 264137.